MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G08801
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Occupation: lead tech.(b)(4).Follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure for peripheral artery disease, the tip of a roadrunner extra-support bare mandril wire guide separated in the patient.Access was obtained in the right femoral artery.The separation did not occur upon insertion of the device.At some point during the procedure, the tip of the wire separated in the left distal posterior tibial artery.The device was unable to be suctioned from the patient; however, another manufacturer's snare was used to successfully retrieve the separated portion of the device.The procedure was completed successfully.A section of the device did not remain inside the patients body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5, d10, d11, h3.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6)2020.The anatomy was both calcified and tortuous, and resistance was reported when removing the wire through a sheath.The wire was not altered prior to use, and kinking was not reported.Upon initial evaluation of the device on (b)(6)2020, coil elongation and separation were also noted.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an unspecified procedure for peripheral artery disease, the tip of a roadrunner extra-support bare mandril wire guide separated in the patient.Access was obtained in the right femoral artery.The separation did not occur upon insertion of the device.At some point during the procedure, the tip of the wire separated in the left distal posterior tibial artery.The device was unable to be suctioned from the patient; however, another manufacturer's snare was used to successfully retrieve the separated portion of the device.The procedure was completed successfully.Additional information was received 06jul2020.The anatomy was both calcified and tortuous, and resistance was reported when removing the wire through a sheath.The wire was not altered prior to use, and kinking was not reported.Upon initial evaluation of the device on 07jul2020, coil elongation and separation were also noted.Investigation ¿ evaluation : a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.One device was returned for investigation.The complainant returned roadrunner extra-support bare mandril wire guide to cook for investigation.Physical/visual examination of the returned device showed: one wire guide returned with a separated distal tip and with coil elongation present.The separated coil section is 3.5cm in length with a pigtail configuration at the tip.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings include: ¿the wire guide should be advanced only when visualizing its tip fluoroscopically.Do not torque wire guide without evidence of corresponding movement of distal tip.Further torqueing against resistance may cause vessel trauma or wire guide damage, which may lead to device fracture.¿ the ifu cautions: ¿withdrawal or manipulation of distal spring coil portion of wire guide through needle tip may result in breakage.This wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that the main cause of the failure is due to component failure unrelated to manufacturing or design deficiencies.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10201916
Report Number1820334-2020-01209
Device Sequence Number922398
Product Code DQX
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)250428(10)13105324
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K920824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model NumberG08801
Device Catalogue NumberRSTF-14-300
Device Lot Number13105324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/06/2020
11/13/2020
05/05/2021
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/08/2020
10/28/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENUMBRA DEVICE, ENSNARE SNARE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR